Skip to content
My WebMD Sign In, Sign Up

Announcements

Please take some time to click through these links to find out more about our community.

What is a Trigger and When to Trigger a Post
How and Why to Report a Post
Visit our Crisis Assistance Link for resources. For immediate help, call 911 or get to the ER.


Includes Expert Content
Zoloft ... should it feel like I've swallowed a hot coal?
avatar
Jeune1 posted:
I started taking Zoloft over the weekend. (Shhh! Don't tell my therapist, I've had the script for a month.) At any rate, after the second dose I felt like I had a sharp, hot coal stuck in my throat and I had a sore throat all night. Is this a common side effect and if so, what can I do to minimize it?
Reply
 
avatar
lissmeanstrouble responded:
I am not sure, I should probably refer you to the webmd side effects information if you search Zoloft in the search bar, you should find a list of side effects, and sore throat may have been one, but I personally have not experienced sore throat with my zoloft and have been taking it for many months... I know the withdrawel can take a few days to go away if you miss a dose, so try to be consistant.
 
avatar
alaska_mommy responded:
Never had that side effect myself, Jeune. Did it seem related to heartburn somehow? I wonder if the Zoloft is messing with your stomach or something.
Call your doc and see what they say!
 
avatar
Demons2011 replied to lissmeanstrouble's response:
Tried Zoloft for awhile, don't remember sore throat after getting off. Do remember being less angry once I was off.
 
avatar
Thomas L Schwartz, MD responded:
Hi
not a common side effect, but suppose anything is possible. if it hasn't gone away, report to your doc.
you could have coincidentally just gotten a virus or strep?
If there is any throat swelling, difficulty breathing it could be allergic and if so call your doc


Featuring Experts

Thomas L. Schwartz, MD, received his medical degree from and completed his residency in adult psychiatry at the State University of New York (SUNY) Up...More

Helpful Tips

Do not change your meds...Expert
without consulting your prescriber. I am very concerned with many, many posts where folks are dropping, lowering, changing their meds ... More
Was this Helpful?
103 of 141 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.